MAUDE Adverse Event Report: SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC

SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC
Model Number CDM-635L
Medical Device Problem Codes Collapse (1099); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Osteolysis (2377)
Date of Event 09/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that dr.(b)(6) in (b)(6) has reached out regarding a m6 patient from 4 years ago with significant osteolysis.
 
Additional Manufacturer Narrative
Device has been returned for investigation and is pending completion.
 
Additional Manufacturer Narrative
The device was returned for investigation 9/9/2024.Based on the inspection of the retrieved m6-c, in conjunction with the clinical data, and the provided radiographic images, the device had failed mechanically at the time of removal.The device was likely not intact, as reported, with in vivo damage visible to the sheath, fiber, and endplates.The core was not returned for inspection and not present between the endplates at the time of removal.Only one pre-revision image was available, which appeared to confirm that osteolysis was present at the time of removal.It was reported that infection was suspected; however, no lab results were provided.Therefore, without further clinical or radiographic information, it is unknown if infection contributed to the removal of this device and the observed osteolysis; however, the device had clearly failed mechanically at the time of removal.The build lhr was examined including the final inspection records and the in-process measurements.There were no relevant ncmrs associated with this lot.The devices met the m6-c product specification including the axial stiffness and flexural resistance specifications.Rmf 0003 rev 39 line 12.73.4.- resorption or osteolysis, without infection/infected abscess/infected cyst, leading to surgical intervention with explantation.Rmf 0003 rev 39 line 12.75 - device explanted.Rmf 0003 rev 39 line 12.42.- excessive height loss/disc collapse: < 1mm between endplates leading to surgical/major intervention, with explantation, involving patient with only a single level m6-c.
 
Event or Problem Description
It was reported that dr.Ghacham had a patient with signifigant osteolysis.Device was explanted (b)(6) 2024 and returned to manufacturer for analysis.Device was implanted in 2020 at c/5-6 level on a 33 year old female patient.

Brand Name
M6-C
Common Device Name
ARTIFICIAL CERVICAL DISC
Manufacturer (Section D)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer (Section G)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer Contact
james stephens
501 mercury dr.
sunnyvale, CA 94085
MDR Report Key20207018
Report Number3004987282-2024-00028
Device Sequence Number15372663
Product Code MJO
UDI-Device Identifier00812388030025
UDI-Public00812388030025
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P170036
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/18/2025
Device Model NumberCDM-635L
Device Catalogue NumberFG0031-01
Device Lot Number1493247
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age33 YR
Patient SexFemale